Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Spectrally bounded $\phi $-derivations on Banach algebras


Authors: Tsiu-Kwen Lee and Cheng-Kai Liu
Journal: Proc. Amer. Math. Soc. 133 (2005), 1427-1435
MSC (2000): Primary 47B48, 46H15
DOI: https://doi.org/10.1090/S0002-9939-04-07655-5
Published electronically: November 1, 2004
MathSciNet review: 2111969
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Applying the density theorem on algebras with $\phi $-derivations, we show that if a $\phi $-derivation $\delta $ of a unital Banach algebra $A$ is spectrally bounded, then $[\delta (A), A]\subseteq \text{rad}(A)$. Also, $\delta (A)\subseteq \text{rad}(A)$ if and only if $\text{sup}\{r(z^{-1}\delta (z))\mid z\in A\ \text{is invertible}\}<\infty $, where $r(a)$ denotes the spectral radius of $a\in A$.


References [Enhancements On Off] (What's this?)

  • 1. M. Bresar, Derivations decreasing the spectral radius, Arch. Math. 61 (1993), 160-162. MR 1230944 (94g:46046)
  • 2. M. Bresar, Derivations of noncommutative Banach algebras, II, Arch. Math. 63 (1994), 56-59. MR 1277911 (95g:46086)
  • 3. M. Bresar, On automorphisms of Banach algebras, Arch. Math. 78 (2002), 297-302. MR 1895502 (2003a:46068)
  • 4. M. Bresar and M. Mathieu, Derivations mapping into the radical, III, J. Functional Analysis 133 (1995), 21-29. MR 1351640 (96i:46054)
  • 5. M. Bresar and P. Semrl, On locally linearly dependent operators and derivations, Trans. Amer. Math. Soc. 351 (1999), 1257-1275. MR 1621729 (99e:47039)
  • 6. M. Bresar and A.R. Villena, The noncommutative Singer-Wermer conjecture and $\phi $-derivations, J. London Math. Soc. 66 (2002), 710-720. MR 1934301 (2003h:46073)
  • 7. R. Curto and M. Mathieu, Spectrally bounded generalized inner derivations, Proc. Amer. Math. Soc. 123 (8) (1995), 2431-2434. MR 1249873 (95j:46055)
  • 8. B.E. Johnson, The uniqueness of the (complete) norm topology, Bull. Amer. Math. Soc. 73 (1967), 537-539. MR 0211260 (35:2142)
  • 9. T.-K. Lee, Derivations on noncommutative Banach algebras, preprint.
  • 10. C.-K. Liu, Extended Jacobson density theorem for rings with skew derivations, Ph.D. Thesis, Department of Mathematics, National Taiwan University, 2003.
  • 11. M. Mathieu and G.J. Murphy, Derivations mapping into the radical, Arch. Math. 57 (1991), 469-474. MR 1129522 (92j:46085)
  • 12. V. Runde, Range inclusion results for derivations on noncommutative Banach algebras, Studia Math. 105 (1993), 159-172. MR 1226626 (94h:46072)
  • 13. A.M. Sinclair, Automatic continuity of linear operators, London Math. Soc. Lecture Note Ser. 21, Cambridge Univ. Press, 1976. MR 0487371 (58:7011)
  • 14. I.M. Singer and J. Wermer, Derivatons on commutative normed algebras, Math. Ann. 129 (1955), 260-264. MR 0070061 (16:1125c)
  • 15. M.P. Thomas, The image of a derivation is contained in the radical, Ann. of Math. 128 (1988), 435-460. MR 0970607 (90d:46075)
  • 16. Yu.V. Turovskii and V.S. Seul'man, Conditions for massiveness of the range of the derivation of a Banach algebra and associated differential operators, Math. Notes 42 (1987), 669-674. MR 0915119 (89e:46051)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B48, 46H15

Retrieve articles in all journals with MSC (2000): 47B48, 46H15


Additional Information

Tsiu-Kwen Lee
Affiliation: Department of Mathematics, National Taiwan University, Taipei 106, Taiwan
Email: tklee@math.ntu.edu.tw

Cheng-Kai Liu
Affiliation: Department of Mathematics, National Taiwan University, Taipei 106, Taiwan
Email: ckliu@math.ntu.edu.tw

DOI: https://doi.org/10.1090/S0002-9939-04-07655-5
Keywords: Radical, $\phi $--derivation, Banach algebra, spectrally bounded mapping
Received by editor(s): September 10, 2003
Received by editor(s) in revised form: January 14, 2004
Published electronically: November 1, 2004
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society